Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 27, NWS Bismarck, ND

October 15, 201420 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 15, 2014, 2:29 PM MDT for 20 counties in North Dakota. It took effect at Oct 16, 2014, 2:09 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2014, 2:29 PM MDT (20:29 UTC)
In effect from
Oct 16, 2014, 2:09 AM MDT
Expired
Oct 16, 2014, 5:14 PM MDT
In force
15 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2423 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS73 KBIS 152029
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
329 PM CDT WED OCT 15 2014

...WIND ADVISORY FOR WEST-CENTRAL AND SOUTHWESTERN NORTH DAKOTA
THURSDAY...

.STRONG WEST TO NORTHWEST WINDS GUSTING TO 45 MPH AT TIMES WILL
DEVELOP THURSDAY MORNING...AND WILL CONTINUE THROUGH THURSDAY
AFTERNOON. WINDS WILL DIMINISH BY THURSDAY EVENING.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ017-018-031>033-040-041-043-044-160600-
/O.NEW.KBIS.WI.Y.0027.141016T1200Z-141017T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
329 PM CDT WED OCT 15 2014 /229 PM MDT WED OCT 15 2014/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT
/6 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM
CDT /6 PM MDT/ THURSDAY. 

* TIMING...THURSDAY MORNING THROUGH THE AFTERNOON.

* WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TM
9 follow-up statements
640 
WWUS73 KBIS 152335
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT WED OCT 15 2014

...WIND ADVISORY FOR WEST-CENTRAL AND SOUTHWESTERN NORTH DAKOTA
THURSDAY...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP THURSDAY MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH
DAKOTA...AND WILL CONTINUE THROUGH THURSDAY AFTERNOON. THE WINDS
WILL DIMINISH BY THURSDAY EVENING.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ017-018-031>033-040-041-043-044-161200-
/O.CON.KBIS.WI.Y.0027.141016T1200Z-141017T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
635 PM CDT WED OCT 15 2014 /535 PM MDT WED OCT 15 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
7 PM CDT /6 PM MDT/ THURSDAY...

* TIMING...THURSDAY MORNING THROUGH THE AFTERNOON.

* WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JJS
117 
WWUS73 KBIS 160230
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT WED OCT 15 2014

...WIND ADVISORY FOR WEST-CENTRAL AND SOUTHWESTERN NORTH DAKOTA
THURSDAY...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP THURSDAY MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH
DAKOTA...AND WILL CONTINUE THROUGH THURSDAY AFTERNOON. THE WINDS
WILL DIMINISH BY THURSDAY EVENING.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ017-018-031>033-040-041-043-044-161200-
/O.CON.KBIS.WI.Y.0027.141016T1200Z-141017T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
930 PM CDT WED OCT 15 2014 /830 PM MDT WED OCT 15 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
7 PM CDT /6 PM MDT/ THURSDAY...

* TIMING...THURSDAY MORNING THROUGH THE AFTERNOON.

* WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
787 
WWUS73 KBIS 160534
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1234 AM CDT THU OCT 16 2014

...WIND ADVISORY FOR WEST-CENTRAL AND SOUTHWESTERN NORTH DAKOTA
THURSDAY...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP THURSDAY MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH
DAKOTA...AND WILL CONTINUE THROUGH THURSDAY AFTERNOON. THE WINDS
WILL DIMINISH THURSDAY EVENING FROM WEST TO EAST.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ017-018-031>033-040-041-043-044-161345-
/O.CON.KBIS.WI.Y.0027.141016T1200Z-141017T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1234 AM CDT THU OCT 16 2014 /1134 PM MDT WED OCT 15 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...THURSDAY MORNING THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
AJ
940 
WWUS73 KBIS 160809
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
309 AM CDT THU OCT 16 2014

...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO
BISMARCK AND JAMESTOWN THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP THURSDAY MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH
DAKOTA...AND WILL SPREAD INTO THE MISSOURI AND JAMES RIVER VALLEYS
THIS AFTERNOON. WINDS WILL DIMINISH THURSDAY EVENING FROM WEST TO
EAST.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ019-020-034>037-042-045>048-050-051-161615-
/O.EXB.KBIS.WI.Y.0027.141016T0809Z-141017T0000Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
309 AM CDT THU OCT 16 2014 /209 AM MDT THU OCT 16 2014/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TIMING...THIS MORNING THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED 30 MPH...GUSTS AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ017-018-031>033-040-041-043-044-161615-
/O.EXT.KBIS.WI.Y.0027.141016T0809Z-141017T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
309 AM CDT THU OCT 16 2014 /209 AM MDT THU OCT 16 2014/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THIS MORNING THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
AJ
199 
WWUS73 KBIS 161153
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
653 AM CDT THU OCT 16 2014

...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO
BISMARCK AND JAMESTOWN THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH HAVE 
DEVELOPED THIS MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH
DAKOTA...AND WILL SPREAD INTO THE MISSOURI AND JAMES RIVER
VALLEYS LATE THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH
THE AFTERNOON...THEN DIMINISH THURSDAY EVENING FROM WEST TO EAST.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ017>020-031>037-040>048-050-051-162000-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
653 AM CDT THU OCT 16 2014 /553 AM MDT THU OCT 16 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THIS MORNING THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
847 
WWUS73 KBIS 161543
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1043 AM CDT THU OCT 16 2014

...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO
BISMARCK AND JAMESTOWN THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH
CONTINUED OVER WEST-CENTRAL AND SOUTHWEST NORTH DAKOTA...AND HAVE SPREAD
INTO THE MISSOURI AND JAMES RIVER VALLEYS LATE THIS MORNING. THE
STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH
THURSDAY EVENING FROM WEST TO EAST.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ017>020-031>037-040>048-050-051-162345-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
1043 AM CDT THU OCT 16 2014 /943 AM MDT THU OCT 16 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THIS MORNING THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
523 
WWUS73 KBIS 161732
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1232 PM CDT THU OCT 16 2014

...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO
BISMARCK AND JAMESTOWN THROUGH EARLY THIS EVENING...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH
CONTINUED OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. THE
STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH
EARLY THIS EVENING FROM WEST TO EAST.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ017>020-031>037-040>048-050-051-170000-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
1232 PM CDT THU OCT 16 2014 /1132 AM MDT THU OCT 16 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
525 
WWUS73 KBIS 162032
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CDT THU OCT 16 2014

...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO
BISMARCK AND JAMESTOWN THROUGH EARLY THIS EVENING...

.STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH
WILL CONTINUE OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA
THROUGH EARLY EVENING...THEN DIMINISH DURING THE EVENING FROM
WEST TO EAST.

THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED
SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ017>020-031>037-040>048-050-051-170000-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
332 PM CDT THU OCT 16 2014 /232 PM MDT THU OCT 16 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
615 
WWUS73 KBIS 162314
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
614 PM CDT THU OCT 16 2014

NDZ017>020-031>037-040>048-050-051-170015-
/O.CAN.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
614 PM CDT THU OCT 16 2014 /514 PM MDT THU OCT 16 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO SLOWLY TAPER OFF THROUGH THIS
EVENING...THOUGH WILL STILL REMAIN BREEZY INTO THE OVERNIGHT
HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 15, 10:47 AM MDT, 3 hours 42 minutes earlier.

Area forecast discussion, Oct 15, 10:47 AM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1147 AM CDT WED OCT 15 2014

.UPDATE...
ISSUED AT 1147 AM CDT WED OCT 15 2014

NO MAJOR CHANGES WERE REQUIRED TO THE ONGOING FORECAST. THE FOCUS
FOR THE NEXT UPDATE WILL BE WINDS THURSDAY AND WHETHER THEY WILL
MEET OR EXCEED ADVISORY CRITERIA. WIND HEADLINES FOR TOMORROW
COULD BE FORTHCOMING AT THE NEXT SCHEDULED UPDATE (AROUND 3 PM
CDT).

UPDATE ISSUED AT 847 AM CDT WED OCT 15 2014

LOW PRESSURE OVER EASTERN MONTANA WILL LEAD TO BREEZY CONDITIONS
DEVELOPING OVER CENTRAL AND EASTERN NORTH DAKOTA TODAY. THAT IS
WHERE THE STRONGEST WARM AIR ADVECTION IS FORECAST TO DEVELOP. AS
A RESULT...NUDGED FORECAST HIGHS UP A DEGREE OR TWO EAST OF
HIGHWAY 83. OTHERWISE...NUDGED HIGHS DOWN A DEGREE OR TWO WEST
GIVEN THE WEAKER WARM AIR ADVECTION AND INCREASING HIGH CLOUDS.
OTHERWISE...THE REMAINING FORECAST ELEMENTS ARE IN GOOD SHAPE. THE
UPDATED PRODUCTS HAVE BEEN SENT.

UPDATE ISSUED AT 635 AM CDT WED OCT 15 2014

LOW PRESSURE WILL CONTINUE TO DEVELOP IN THE LEE OF THE NORTHERN
AND CANADIAN ROCKIES TODAY. BREEZY SOUTHERLY WINDS TODAY WITH
INCREASING HIGH LEVEL CLOUDINESS. NO SIGNIFICANT UPDATES NEEDED
EARLY THIS MORNING. DID BUMP UP SKY COVER A LITTLE WITH ABUNDANT
HIGH LEVEL MOISTURE MOVING ACROSS THE ROCKIES AND EXPECTED TO
SPILL INTO THE NORTHERN PLAINS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 243 AM CDT WED OCT 15 2014

MAIN FOCUS OF THE SHORT TERM...WARM TEMPERATURES AND WINDS.

TODAY WILL BE THE WARMEST DAY OF THE WEEK WITH TEMPERATURES IN THE
MID TO UPPER 70S.

AM UPPER LEVEL TROUGH ACROSS THE PACIFIC NORTHWEST WILL MOVE INTO
WESTERN MONTANA BY TONIGHT. THIS WILL SHOVE THE UPPER LEVEL RIDGE TO
THE EAST AND SET UP STRONG RETURN FLOW. WITH SOUTHWESTERLY FLOW
ALOFT...LEE CYCLOGENESIS WILL BE IN FULL FORCE. A SURFACE
TROUGH...CURRENTLY OVER CENTRAL MONTANA...WILL DEEPEN AND MOVE
INTO WESTERN NORTH DAKOTA LATE THIS AFTERNOON. AHEAD OF THE
TROUGH...STRONG WARM AIR ADVECTION AND A TIGHT PRESSURE GRADIENT
WILL MAKE FOR A WINDY DAY ACROSS THE REGION. 00 UTC NAM/GFS
SOUNDINGS SUGGEST SUSTAINED WINDS AROUND 25 MPH AND A SOMEWHAT
SHALLOW MIXING LAYER WITH GUSTS AROUND 35 MPH. THE STRONGEST
WINDS ARE EXPECTED ALONG THE JAMES RIVER VALLEY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 243 AM CDT WED OCT 15 2014

THE MAIN FORECAST HIGHLIGHT IN THE LONG TERM PERIOD CONTINUES TO BE
STRONG WINDS LATE WEDNESDAY NIGHT THROUGH THURSDAY...AND SHOWER
CHANCES EARLY THURSDAY THROUGH THURSDAY NIGHT. DETERMINISTIC MODELS
HAVE COME INTO BETTER AGREEMENT AND EVEN THOUGH SOME DIFFERENCES
REMAIN...A MODEL BLEND SHOULD YIELD REASONABLE RESULTS WHILE
MAINTAINING PERSISTENCE.

AN AREA OF SURFACE LOW PRESSURE IN THE LEE OF THE SOUTHERN ALBERTA
ROCKIES DEVELOPS AND DEEPENS AS A PROGRESSIVE AND POTENT S/WV TROUGH
MOVES ACROSS THE MONTANA ROCKIES AND INTO THE NORTHERN PLAINS WED
NIGHT INTO THURSDAY. CHANCES FOR PRECIPITATION WILL GENERALLY FOLLOW
THIS MID LEVEL WAVE AS IT TRACKS EAST-NORTHEAST TOWARDS AND ALONG
THE INTERNATIONAL BORDER...SO KEPT SHOWER CHANCES WEST INTO NORTH
CENTRAL WITH THIS FEATURE.

IN THE WAKE OF THE SURFACE LOW...GUSTY WEST/NORTHWEST WINDS WILL
MATERIALIZE ALONG WITH STRONG CAA FOR THURSDAY ACROSS WESTERN AND
CENTRAL NORTH DAKOTA. TYPICAL GFS HIGH BIAS ON WIND MAGNITUDE...WITH
THE GFS AROUND 10-15KTS STRONGER THAN THE NAM AND ECMWF. LOOKING AT
GFS/NAM BUFR SOUNDINGS THINK THE SOUTHWEST WILL BE THE MOST LIKELY
AREA FOR WIND ADVISORY CRITERIA WINDS...WITH EVEN SOME 45-55KT WINDS
AROUND 850 MB DURING THE MORNING HOURS. QUESTION HERE WILL BE IF WE
CAN GET THESE STRONGER WINDS DOWN TO THE SURFACE DURING THE MORNING
WHEN BEST POTENTIAL ALOFT FOR STRONG WINDS EXISTS. WINDS ALOFT
WEAKEN WITH PRESSURE FALLS RETURNING ON THE NAM ALREADY BY LATE
MORNING. ELSEWHERE WIND ADVISORY CRITERIA IS MORE IFFY. IT DOES LOOK
LIKE STRONGER WINDS...THOUGH LIKELY SUB-ADVISORY CRITERIA...WILL
LINGER OVER THE EAST THROUGH THURSDAY NIGHT AND BUMPED UP WINDS HERE
OVER PREVIOUS GUIDANCE. WILL CONTINUE TO MONITOR FOR POSSIBLE
ADVISORY HIGHLIGHTS THURSDAY.

HIGHS FRIDAY MUCH COOLER AT AROUND 50F. BUT THEN ANOTHER WARM-UP
THROUGH THE WEEKEND. BY EARLY NEXT WEEK WE COULD SEE TEMPERATURES
AROUND 10 DEGREES ABOVE NORMAL OVER WESTERN NORTH DAKOTA. MAINLY DRY
CONDITIONS ALSO BEYOND THE THURSDAY/THURSDAY NIGHT SYSTEM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1147 AM CDT WED OCT 15 2014

GENERALLY VFR CONDITIONS ARE EXPECTED TO PREVAIL OVER WESTERN AND
CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD. A COLD FRONT WILL
PUSH ACROSS THE STATE EARLY THURSDAY MORNING...WITH WESTERLY WIND
GUSTS UP TO 40 KNOTS POSSIBLE BEHIND THE FRONT THURSDAY. THE
HIGHEST WINDS WILL DEVELOP OVER KDIK. SEE INDIVIDUAL TAFS FOR
DETAILS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...TM
SHORT TERM...AJ
LONG TERM...TWH
AVIATION...TM
Hazardous weather outlook, Oct 15, 5:38 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
638 AM CDT WED OCT 15 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161145-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
638 AM CDT WED OCT 15 2014 /538 AM MDT WED OCT 15 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS WESTERN AND
CENTRAL NORTH DAKOTA LATE WEDNESDAY NIGHT THROUGH THURSDAY. STAY
TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

TWH

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.